MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 6MM CANNULATED; BIT, DRILL

ARTHREX, INC. DRILL, 6MM CANNULATED; BIT, DRILL
Model Number DRILL, 6MM CANNULATED
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder arthroplasty procedure, a small piece of metal from the 6.0 cannulated drill (ar-9216-3) broke off in the patient's glenoid.It was not known at the time of the surgery ((b)(6) 2019) and was discovered when the patient came in for a routine follow up xray in (b)(6).There were no issues during the procedure or with the patient at follow up.No revision is planned.There is a small piece of metal visible on xray in the glenoid vault.Additional information provided 10/1/2019: the patient is not experiencing discomfort.The fragment appears to be contained in the vault.

Brand Name
DRILL, 6MM CANNULATED
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9225721
Report Number1220246-2019-01372
Device Sequence Number150603
Product Code HTW
UDI-Device Identifier00888867192621
UDI-Public00888867192621
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRILL, 6MM CANNULATED
Device Catalogue NumberAR-9216-3
Device Lot Number021548
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;